Alert archive / Tennessee / River Flood Advisories in 2018

River Flood Advisory 9, NWS Nashville, TN

February 10, 2018Maury County, Tennessee

NWS Nashville, TN issued this river flood advisory at Feb 10, 2018, 1:36 PM CST for Maury County, Tennessee. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2018, 1:36 PM CST (19:36 UTC)
Expired
Feb 11, 2018, 5:28 AM CST
In force
16 hr
Issued by
NWS Nashville, TN

County Maury County, TN

The radar

The Nashville radar (KOHX), 84 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Duck River at Columbia (COLT1). The gauge peaked at 32.45 ft at Feb 12, 2018, 4:00 AM CST.

actionminormoderate10203002/1002/1102/12
Action stage
28 ft
Minor stage
32 ft
Moderate stage
37.5 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03599500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 10, 11:36 AM CST, 2 hours earlier.

Area forecast discussion, Feb 10, 11:36 AM CST, 2 hours before
Area Forecast Discussion
National Weather Service Nashville TN
1136 AM CST Sat Feb 10 2018

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Steady stream of rain continues to overspread the area, although a
slight weakening and veering of the low-level jet has allowed
precipitation to taper off somewhat across northwest portions of
Middle TN and focus much of the rain across areas further east.
However, a secondary surge of rain is likely later this afternoon
as the LLJ restrengthens and focuses an axis of convergence across
areas from southern TN to just east of the Nashville metro and
into the Plateau region. This round of rain is likely to have
rainfall rates a little higher than what was observed earlier this
morning as water vapor imagery indicates a surge of mid- to
upper-level moisture streaming in off the Pacific which will boost
precipitable water values and rainfall efficiency. Thus it's not
out of the question to see another 2 to 3 inches of rain
particularly across areas from around Pulaski out toward
Shelbyville and Cookeville. Several rivers are already rising into
action stage and will continue to rise, though at this point
appear unlikely to reach flood stage at least over the next 12
hours. Impacts from this afternoon's rain will mostly be confined
to areas that are often prone to high water as well as some
ponding of water on roadways.

&&

.AVIATION...
18Z TAF DISCUSSION.

Prolonged steady rain and widespread IFR will continue for the
entire afternoon and overnight with the heaviest rain falling just
east and south of Nashville including MQY and CSV. Some breaks in
the IFR conditions right now will be short lived and ceilings
could even drop to near or below 400 feet across much of Middle
Tennessee later this afternoon and this evening. Rain will finally
begin to let up toward mid morning Sunday.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday afternoon for Bedford-Cannon-Cheatham-
Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles-
Grundy-Hickman-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-
Maury-Overton-Perry-Pickett-Putnam-Robertson-Rutherford-Smith-
Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......Hawblitzel
AVIATION........Hawblitzel
Hazardous weather outlook, Feb 10, 5:01 AM CST, 8 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CST Sat Feb 10 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-111100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CST Sat Feb 10 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

A Flood Watch is in effect for locations along and to
the east and south of a Springfield to Waverly line
through tonight. Rainfall amounts of around one and
one half to around two and one half inches are expected
through tonight. This could lead to many rivers and streams
approaching and or potentially passing flood stage levels.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A Flood Watch will remain in effect for locations along and
to the east and south of a Springfield to Waverly line through
Sunday afternoon. Additional rainfall amounts of around one
half to around one and one half inches of rainfall will be
possible through Sunday afternoon. Total rainfall amounts
from today through Sunday afternoon will range from two to
four inches, with the Cumberland Plateau Region seeing the
greatest amounts. This could lead to many rivers and streams
reaching and or potentially passing flood stage levels.

.SPOTTER INFORMATION STATEMENT...

Reports of any flooding across Middle Tennessee relayed to the
National Weather Service Office in Nashville, TN appreciated.

31

In the hours before

Local storm report, Feb 10, 12:56 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1256 PM CST SAT FEB 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLOOD            GALLATIN                36.38N  86.45W
02/10/2018                   SUMNER             TN   EMERGENCY MNGR

            MINOR STREET FLOODING AND A FEW ROAD CLOSURES IN
            SEVERAL LOCATIONS IN WESTERN AND SOUTHERN SUMNER COUNTY

&&

EVENT NUMBER OHX1800191

DH
Local storm report, Feb 10, 1:02 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
102 PM CST SAT FEB 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLOOD            SPRING HILL             35.74N  86.92W
02/10/2018                   MAURY              TN   EMERGENCY MNGR

            ROAD CLOSURE DUE TO FLOODING

&&

EVENT NUMBER OHX1800192

DH

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 3:07 AM CSTAreal Flood AdvisoryOHXWilson3 hr
Feb 10, 6:36 AM CSTAreal Flood AdvisoryOHXLawrence, Lewis, Perry, Wayne3 hr
Feb 10, 9:58 AM CSTRiver Flood AdvisoryOHXDavidson12 hr
Feb 10, 10:09 AM CSTRiver Flood AdvisoryOHXDavidson13 days
Feb 10, 10:22 AM CSTAreal Flood AdvisoryOHXDavidson, Macon, Robertson, Sumner, Trousdale, Wilson5 hr
Feb 10, 12:07 PM CSTAreal Flood AdvisoryOHXCheatham, Dickson, Giles, Hickman, Lawrence, Lewis and 4 more6 hr
Feb 10, 12:45 PM CSTAreal Flood AdvisoryOHXClay, Fentress, Jackson, Overton, Pickett, Smith12 hr
Feb 10, 1:24 PM CSTRiver Flood AdvisoryOHXBedford10 hr
Feb 10, 1:31 PM CSTRiver Flood AdvisoryOHXGiles50 hr
Feb 10, 1:36 PM CSTAreal Flood AdvisoryOHXCannon, Cumberland, DeKalb, Fentress, Overton, Putnam and 4 more12 hr
Feb 10, 1:36 PM CSTRiver Flood AdvisoryOHXHickman16 hr
Feb 10, 1:38 PM CSTRiver Flood AdvisoryOHXHickman32 hr
Feb 10, 1:41 PM CSTRiver Flood AdvisoryOHXPerry16 hr
Feb 10, 1:50 PM CSTRiver Flood AdvisoryOHXDavidson, Williamson43 hr
Feb 10, 2:01 PM CSTAreal Flood AdvisoryOHXBedford, Coffee, Grundy, Marshall, Van Buren, Warren12 hr
Feb 10, 2:08 PM CSTRiver Flood AdvisoryOHXDavidson70 hr
Feb 10, 2:08 PM CSTRiver Flood AdvisoryOHXMontgomery70 hr
Feb 10, 2:08 PM CSTRiver Flood AdvisoryOHXStewart41 hr
Feb 10, 2:12 PM CSTRiver Flood AdvisoryOHXDavidson9 hr
Feb 10, 2:13 PM CSTRiver Flood AdvisoryOHXMontgomery, Robertson31 hr
Feb 10, 3:27 PM CSTAreal Flood AdvisoryOHXDavidson, Macon, Robertson, Sumner, Trousdale, Wilson9 hr
Feb 10, 4:10 PM CSTRiver Flood AdvisoryOHXLawrence13 hr

Nearby

River Flood Advisories in Tennessee, 2018Every river flood advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.